| Model Number |
391.21 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, it was notified that there were a number of instruments that are not functioning properly or damaged: one (1) screwdriver shaft cannulated cracked tip and cannot fit into screw hole, one (1) wire tightener wood handle, the handle was broken in two and fallen off, one (1) depth gauge with measuring probe snapped off and was not recovered.It is unknown if when was the issue was discovered.It is unknown if there were a procedure and patient involvement.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Reporters state: (b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6 investigation summary service and repair evaluation: the device was initially received at the service and repair department.The customer reported the device was not functioning properly or damaged.The repair technician reported the device handle is broken, cracked and the pieces are missing.Handle cracked/broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item was forwarded to customer quality.The evaluation was confirmed.Visual inspection: the wire tightener with handle & two pegs 240mm (p/n 391.21 lot unk) was received showing the handle broken and was returned in two pieces.A fragment of the broken handle was observed to be missing, after piecing the broken handle together.The oblique fracture was located at the dowel pin.The two pegs for the wire tightener were missing.The device failures/defects of broken handle and missing components were identified during the investigation.Dimensional inspection: dimensional inspection was not conducted due to post manufacturing damage and missing components.Document/specification review: a manufacturing record evaluation/dhr review could not be performed as the lot number is unknown.The exact manufacture date of the device is unknown.Drawings were reviewed.The returned wire tightener with handle & two pegs 240mm (p/n 391.21 lot unk) did not have a laser etch design of the lot number.All reviewed available drawings in the agile system implements laser etching of a lot number on the shaft.Based on the laser etchings on the returned device, it is likely manufactured by mathys for synthes prior to the oldest available drawing available in synthes systems.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the wire tightener with handle & two pegs 240mm (p/n 391.21 lot unk) as the handle was broken.The two pegs for the wire tightener were missing.No definitive root cause could be determined.The handle breakage was possibly due to unintended forces, consistent use and reprocessing over the part¿s lifetime (19+ years) likely contributed to the condition also.The pegs were likely misplaced during surgery/reprocessing.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.